The maximum-weight stable matching problem: Duality and efficiency
Given a preference system (G,≺) and an integral weight function defined on the edge set of G (not necessarily bipartite), the maximum-weight stable matching problem is to find a stable matching of (G,≺) with maximum total weight. In this paper we study this NP-hard problem using linear programming and polyhedral approaches. We show that the Rothblum system for defining the fractional stable matching polytope of (G,≺) is totally dual integral if and only if this polytope is integral if and only if (G,≺) has a bipartite representation. We also present a combinatorial polynomial-time algorithm for the maximum-weight stable matching problem and its dual on any preference system with a bipartite representation. Our results generalize Király and Pap's theorem on the maximum-weight stable-marriage problem and rely heavily on their work. © 2012 Society for Industrial and Applied Mathematics.
Publication Source (Journal or Book title)
SIAM Journal on Discrete Mathematics
Chen, X., Ding, G., Hu, X., & Zang, W. (2012). The maximum-weight stable matching problem: Duality and efficiency. SIAM Journal on Discrete Mathematics, 26 (3), 1346-1360. https://doi.org/10.1137/120864866